MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2649
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Pregnancy (3193)
Date of Event 02/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed by (b)(6) on retained kit lot #094901.The retention lot testing yielded expected results when testing internal qc samples.The manufacturing batch records for lot #094901 were reviewed and did not reveal any failures of acceptance criteria.This lot met the required release specifications.A patient sample labeled with the date (b)(6) 2018 (matching the incident date) was returned by the customer and tested at (b)(6) with retained test strips from kit lot #094901.The test result was (b)(6).(b)(6) was unable to determine the exact root cause of the reported issue.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.A review of the complaints reported for (b)(6) or unconfirmed (b)(6) results related to lot #094901 showed that the complaint rate is (b)(4)%.The evidence available suggests that the device lot is performing within labeled claims.
 
Event or Problem Description
A (b)(6) (plasma) result was obtained with the (b)(6) determine (b)(6) combo test on a (b)(6) year old labor and delivery patient.The patient was in active labor at the time of the testing.There was no anti-retroviral treatment initiated on the mother; however, the newborn received one dose of nebirapine/zidobudine which was discontinued after the confirmatory test result was obtained.

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key7356418
Report Number1221359-2018-00009
Device Sequence Number16511518
Product Code MZF
UDI-Device Identifier10811877010323
UDI-Public011081187701032310094901
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2019
Device Catalogue Number7D2649
Device Lot Number094901
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2018
Initial Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR